MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SL70
Medical Device Problem Codes Corroded (1131); Dent in Material (2526); Mechanical Jam (2983); Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that during examination of the rod, the retrieval center found corrosion on the rod and the rod would not distract.Additionally, wear, scratches, and other surface damage were noted.It was reported that the rod was removed after the failure of unknown fixation devices.There was no further reported patient impact and no patient or user injury was reported.No additional information is available.
 
Additional Manufacturer Narrative
No product has been returned for evaluation.Evaluation was performed by (b)(4).The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A review of the dhr documents indicated that the rod was manufactured by the specified requirements and met all of the required quality inspections prior to shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14629707
Report Number3006179046-2022-00191
Device Sequence Number6169497
Product Code PGN
UDI-Device Identifier00856719002244
UDI-Public856719002244
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SL70
Device Lot Number9042502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FIXATION DEVICES
Patient Age4 YR
Patient SexMale
Patient Weight12 KG